Meclizine/bonine for delayed temozolomide/temodar nausea

1 Posts | Page(s): 1 

Meclizine/bonine for delayed temozolomide/temodar nausea

by adders on Thu Mar 28, 2019 10:10 PM

Quote | Reply

Hello Everyone

Diagnosed with Oligodenderoglioma III early 2017.

I'm on my second 6 month cycle of temozolomide. On my chemo weeks (5/23) the ondansetron does a great job of what's called acute nausea an hour or so after taking the tablets but usually as the week goes on I get terrible background nausea which has me only good for lying on the couch and eating only certain foods at the end of the week.

 I suffer from motion sickness on boats etc and stumbled across meclizine, sold as bonine, sea legs or Dramamine Less Drowsy.  It's also sold as an anti-vertigo and anti-morning sickness (as agyrax). The recommended dose is one tablet per day.

On a recent trip where I needed to take chemo and the motion sickness tablets I discovered I had no delayed/background nausea any more.

Now on my chemo week I take a single ondansetron each day and half a bonine each day at the start of the week and a whole bonine towards the end.  I have no nausea any more.  Fatigue is still there at the end of the week but without the nausea iit makes it much more tolerable. My chemo weeks now are almost without side effects. If only the emodal was working so well :-/

So I thought I'd share incase it helps anyone else.  Doctors had never even heard of it here (Switzerland). Instead they prescribed me motilium and paspartin, both of which have potential for very serious side effects.

Steve (Hi Barbara)

1 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.